• Issue front cover thumbnail

      Volume 120, Issue 2

      April 2010,   pages  131-258

    • Integral Inequalities for Self-Reciprocal Polynomials

      Horst Alzer

      More Details Abstract Fulltext PDF

      Let $n≥ 1$ be an integer and let $\mathcal{P}_n$ be the class of polynomials 𝑃 of degree at most 𝑛 satisfying $z^nP(1/z)=P(z)$ for all $z\in C$. Moreover, let 𝑟 be an integer with $1≤ r≤ n$. Then we have for all $P\in\mathcal{P}_n$:

      $$𝛼_n(r)\int^{2𝜋}_0|P(e^{it})|^2dt≤\int^{2𝜋}_0|P^{(r)}(e^{it})|^2dt≤𝛽_n(r)\int^{2𝜋}_0|P(e^{it})|^2dt$$

      with the best possible factors

      \begin{equation*}𝛼_n(r)=\begin{cases}\prod^{r-1}_{j=0}\left(\frac{n}{2}-j\right)^2, < \text{if 𝑛 is even},\\ \frac{1}{2}\left[\prod^{r-1}_{j=0}\left(\frac{n+1}{2}-j\right)^2+\prod^{r-1}_{j=0}\left(\frac{n-1}{2}-j\right)^2\right], < \text{if 𝑛 is odd},\end{cases}\end{equation*}

      and

      \begin{equation*}𝛽_n(r)=\frac{1}{2}\prod\limits^{r-1}_{j=0}(n-j)^2.\end{equation*}

      This refines and extends a result due to Aziz and Zargar (1997).

    • A Note on Two Camina's Theorems on Conjugacy Class Sizes

      Qingjun Kong

      More Details Abstract Fulltext PDF

      Let 𝐺 be a finite group. We mainly investigate how certain arithmetical conditions on conjugacy class sizes of some elements of biprimary order of 𝐺 influence the structure of 𝐺. Some known results are generalized.

    • On 𝑠-Semipermutable Subgroups of Finite Groups and 𝑝-Nilpotency

      Han Zhangjia

      More Details Abstract Fulltext PDF

      A subgroup 𝐻 of a group is said to be 𝑠-semipermutable in 𝐺 if it is permutable with every Sylow 𝑝-subgroup of 𝐺 with $(p,|H|)=1$. Using the concept of 𝑠-semipermutable subgroups, some new characterizations of 𝑝-nilpotent groups are obtained and several results are generalized.

    • FGT-Injective Dimensions of 𝛱-Coherent Rings and almost Excellent Extension

      Yueming Xiang

      More Details Abstract Fulltext PDF

      We study, in this article, the FGT-injective dimensions of 𝛱-coherent rings. If 𝑅 is right 𝛱-coherent, and $\mathcal{T}\mathcal{I}(\mathrm{resp.}\mathcal{T}\mathcal{F})$ stands for the class of FGT-injective (resp.FGT-flat) 𝑅-modules $(n≥ 0)$, we show that the following are equivalent:

      (1) $FGT-Id_R(R)≤ n$;

      (2) If $0→ M→ F^0→ F^1→\cdots$ is a right $\mathcal{T}\mathcal{F}$-resolution of left 𝑅-module 𝑀, then the sequence is exact at $F^k$ for $k≥ n-1$;

      (3) For every flat right 𝑅-module 𝐹, there is an exact sequence $0→ F→ A^0→ A^1→\cdots→ A^n→ 0$ with each $A^i\in\mathcal{T}\mathcal{I}$;

      (4) For every injective left 𝑅-module 𝐴, there is an exact sequence $0→ F_n→\cdots→ F_1→ F_0→ A→ 0$ with each $F_i\in\mathcal{T}\mathcal{F}$;

      (5) If $\cdots→ I_1→ I_0→ M→ 0$ is a minimal left $\mathcal{T}\mathcal{I}$-resolution of a right 𝑅-module 𝑀, then the sequence is exact at $I_k$ for $k≥ n-1$.

      Further, we characterize such homological dimension in terms of $\mathcal{T}\mathcal{I}-syzygy$ and $\mathcal{T}\mathcal{F}-cosyzygy$ of modules. Finally, we consider almost excellent extensions of rings. These extend the corresponding results in [10] as well.

    • Deficiently Extremal Cohen-Macaulay Algebras

      Chanchal Kumar Pavinder Singh

      More Details Abstract Fulltext PDF

      The aim of this paper is to study homological properties of deficiently extremal Cohen–Macaulay algebras. Eagon–Reiner showed that the Stanley–Reisner ring of a simplicial complex has a linear resolution if and only if the Alexander dual of the simplicial complex is Cohen–Macaulay. An extension of a special case of Eagon–Reiner theorem is obtained for deficiently extremal Cohen–Macaulay Stanley–Reisner rings.

    • Segal-Bargmann Transform and Paley-Wiener Theorems on $M(2)$

      E K Narayanan Suparna Sen

      More Details Abstract Fulltext PDF

      We study the Segal–Bargmann transform on $M(2)$. The range of this transform is characterized as a weighted Bergman space. In a similar fashion Poisson integrals are investigated. Using a Gutzmer’s type formula we characterize the range as a class of functions extending holomorphically to an appropriate domain in the complexification of $M(2)$. We also prove a Paley–Wiener theorem for the inverse Fourier transform.

    • On Split Lie Triple Systems II

      Antonio J Calderón Martín M Forero Piulestán

      More Details Abstract Fulltext PDF

      In [4] it is studied that the structure of split Lie triple systems with a coherent 0-root space, that is, satisfying $[T_0,T_0,T]=0$ and $[T_0,T_𝛼,T_0]≠ 0$ for any nonzero root 𝛼 and where $T_0$ denotes the 0-root space and $T_𝛼$ the 𝛼-root space, by showing that any of such triple systems 𝑇 with a symmetric root system is of the form $T=\mathcal{U}+\sum_j I_j$ with $\mathcal{U}$ a subspace of the 0-root space $T_0$ and any $I_j$ a well described ideal of 𝑇, satisfying $[I_j,T,I_k]=0$ if $j≠ k$. It is also shown in [4] that under certain conditions, a split Lie triple system with a coherent 0-root space is the direct sum of the family of its minimal ideals, each one being a simple split Lie triple system, and the simplicity of 𝑇 is characterized. In the present paper we extend these results to arbitrary split Lie triple systems with no restrictions on their 0-root spaces.

    • $A\mathcal{T}$-Algebras and Extensions of $AT$-Algebras

      Hongliang Yao

      More Details Abstract Fulltext PDF

      Lin and Su classified $A\mathcal{T}$-algebras of real rank zero. This class includes all $A\mathbb{T}$-algebras of real rank zero as well as many 𝐶*-algebras which are not stably finite. An $A\mathcal{T}$-algebra often becomes an extension of an $A\mathbb{T}$-algebra by an 𝐴𝐹-algebra. In this paper, we show that there is an essential extension of an $A\mathbb{T}$-algebra by an 𝐴𝐹-algebra which is not an $A\mathcal{T}$-algebra. We describe a characterization of an extension 𝐸 of an $A\mathbb{T}$-algebra by an 𝐴𝐹-algebra if 𝐸 is an $A\mathcal{T}$-algebra.

    • Equivalence Relations of 𝐴𝐹-Algebra Extensions

      Changguo Wei

      More Details Abstract Fulltext PDF

      In this paper, we consider equivalence relations of 𝐶*-algebra extensions and describe the relationship between the isomorphism equivalence and the unitary equivalence. We also show that a certain group homomorphism is the obstruction for these equivalence relations to be the same.

    • Splittings of Free Groups, Normal Forms and Partitions of Ends

      Siddhartha Gadgil Suhas Pandit

      More Details Abstract Fulltext PDF

      Splittings of a free group correspond to embedded spheres in the 3-manifold $M=\sharp_k S^2× S^1$. These can be represented in a normal form due to Hatcher. In this paper, we determine the normal form in terms of crossings of partitions of ends corresponding to normal spheres, using a graph of trees representation for normal forms. In particular, we give a constructive proof of a criterion determining when a conjugacy class in $𝜋_2(M)$ can be represented by an embedded sphere.

    • Discreteness Criteria in 𝑃𝑈(1, 𝑛; 𝐶)

      Hua Wang Yueping Jiang

      More Details Abstract Fulltext PDF

      In this paper, we study the discreteness for non-elementary subgroups in 𝑃𝑈(1, 𝑛; 𝐶), and several discreteness criteria are obtained.

    • On Qualitative Analysis of Delay Systems and $x^𝛥 = f (t, x, x^𝜎)$ on Time Scales

      Yajun Ma Yu Zhang Jitao Sun

      More Details Abstract Fulltext PDF

      Here we solve two problems presented in paper [9] (C C Tisdell and A Zaidi, Basic qualitative and quantitative results for solutions to nonlinear, dynamic equations on time scales with an application to economic modelling, Nonlinear Anal. 68 (2008) 3504–3524). We study existence and uniqueness of solutions for delay systems and first-order dynamic equations of the form $x^𝛥=f(t,x,x^𝜎)$ on time scales by using the Banach’s fixed-point theorem. Some examples are presented to illustrate the efficiency of the proposed results.

  • Proceedings – Mathematical Sciences | News

© 2017 Indian Academy of Sciences, Bengaluru.